MAUDE Adverse Event Report: ZIMMER GMBH WAGNER SL REVISION, SCREW FOR TRIAL STEM, L 225

ZIMMER GMBH WAGNER SL REVISION, SCREW FOR TRIAL STEM, L 225
Model Number N/A
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: wagner sl revision, trial stem, proximal, l 225, item# 01.00109.802, lot# 16.244421.The manufacturer did not receive the device yet, however it is indicated by complainant that it will be returned for investigation.The manufacturer did not receive x-rays, or other source documents for review.As no lot number was provided, the device history records could not be reviewed.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).The following reports are associated with this event: 0009613350-2018-01182.
 
Event or Problem Description
It was reported that during a surgery two instruments were assembled and remained jammed together, but surgery was completed without difficulties.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Dhr review: as no lot number was provided, the device history records could not be reviewed.Trend analysis: no trend considering the following event is identified: jammed.Event description: it was reported that the surgeon had difficulties to insert the screw into the proximal trial component.Review of received data: no medical data such as surgical notes or any other case-relevant documents received.Device analysis: visual examination: the wagner sl revision, trial stem, proximal, l 225 shows some normal signs of usage.Further, no considerable deteriorations, deformations or imperfections can be seen.Functional test: a functional test was performed with an 3.5 mm hexagonal wrench and it was not possible to tighten the screw.Based on this functional test the reported event can be confirmed.Review of product documentation: i his device is intended for treatment.Inspection plan sap: characteristic no.05 feature diameter (6 +0.1/0) with scope of testing: aql 2.5.Means of inspection: 3d measuring machine.Root cause analysis: root cause determination using sap rmw: instrument breaks, deforms, diverges impairing its function.Due to inadequate design for intended performance not possible, as a systematic issue with design would have been detected as part of the issue evaluation assessment.Instrument breaks, deforms, diverges impairing its function.Due to mechanical properties of material insufficient not possible, as according to material compatibility specification sap 177309, 161959, 162050.The material has been tested.Further, a systematic issue with material properties would have been detected as part of the issue evaluation assessment.Instrument cannot be used with the mating instrument or mating implant as intended due to failure of instrument mating condition possible, as the screw is stuck inside the proximal trial component.Damaged instruments, implants, body or wrong operational step due to surgeon or operation room staff unfamiliar with instrument usage and handling possible, as the screw is stuck inside the proximal trial component.Maybe the screw was screwed in while being tilted.Damaged instruments, implants, body or wrong operational step due to surgeon or operation room staff unfamiliar with instrument usage and handling possible, as the screw is stuck inside the proximal trial component.Maybe the screw was screwed in while being tilted.Conclusion: based on the returned product and the given information the complaint could be confirmed.The visual examination and the functional tests did confirm that proximal stem can no longer be used as the screw is stuck.However, in case of incorrect use e.G.By screwing in the screw at an angle, it is possible that the parts jam.Therefore, based on the given information and the results of the investigation, we assume the inappropriate alignment between the screw and the proximal trial component during assembly of the two parts as the most likely root cause.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Please refer to report 0009613350-2018-01183.

Brand Name
WAGNER SL REVISION, SCREW FOR TRIAL STEM, L 225
Common Device Name
WAGNER SL REVISION
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8127968
Report Number0009613350-2018-01183
Device Sequence Number18899071
Product Code LXH
UDI-Device Identifier00889024277960
UDI-Public00889024277960
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01.00109.805
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/08/2018
Supplement Date Received by Manufacturer06/06/2019
Initial Report FDA Received Date12/04/2018
Supplement Report FDA Received Date06/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1